Spplements & psychotropic medications

  • GraffitiMySou...

    Posts: 139

    Feb 15, 2013 9:32 PM GMT
    Hello there.

    None of the doctors I went to were able to answer this question for me. I'm currently on 100mg of Lamictal and 30mg of Celexa for my bipolar. I've been working out for a while and I feel like I need to start taking supplements to help me a little bit. I was thinking about some Whey Protein, Creatine and a Fat Burner. The thing is, I don't know if I can mix these supplements with my meds. The doctors were a bit apprehensive about it, but I could tell they didn't really know if there could be any interactions at all... So that's why I'm asking you guys. Has anyone had any experience with that? I'd appreciate any reply.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 16, 2013 2:26 AM GMT
    The Protein and Creatine, will not cause you any troubles, just take them with enough water. The Fat Burner, depends on the ingredients. Some Fat Burners are labeled directly that people on anti-depressants or otherwise prone to depression should NOT take them.....it really depends on the active ingredients. If you don't find a warning on the box, look at the inserts of instruction for the meds you take and the burner....better yet ask a TRUE Pharmacist..... good luck.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 16, 2013 3:42 AM GMT
    Talk to a pharmacist. Ya know, in person? They studied pharmacology and can give you a more comprehensive answer than anyone here.
  • Medjai

    Posts: 2671

    Feb 16, 2013 3:45 AM GMT
    If your doctors can't answer this, we sure as hell can't. When in doubt at all, do not mix medidations. Especially when the professionals don't know.

    How is this even an inquiry?
  • GraffitiMySou...

    Posts: 139

    Feb 16, 2013 4:08 PM GMT
    Thanks a lot for all the replies! I appreciate that.

    I'll talk to a pharmacist tomorrow and see what he says.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 18, 2013 3:59 AM GMT
    http://forum.bodybuilding.com/showthread.php?t=2808671&page=1

    http://forum.bodybuilding.com/showthread.php?t=7451691&page=1


    http://www.livestrong.com/article/527425-taking-a-fat-burner-on-antidepressants/


    http://www.livestrong.com/article/263478-taking-fat-burners/?utm_source=popslideshow&utm_medium=a1

    http://www.webmd.com/drugs/drug-87274-Fat+Burner+Oral.aspx?drugid=87274&drugname=Fat+Burner+Oral&source=0&pagenumber=7
  • Beeftastic

    Posts: 1747

    Feb 25, 2013 11:49 PM GMT
    I'm not bipolar, but I get affected a lot by any supplement that can be stimulating. I would avoid most fat burners, as they might overstimulate you. Anything that is supposed to boost your metabolism will also possibly amp you up mentally, which might interfere with the balancing act your prescriptions are doing for you.

    One fat burner that is in most products is Chromium Picolinate. This overstimulates me and I feel miserable when I am on it.

    I would avoid any product with DMAA in it (Jack3d, OxyElite Pro etc). I seriously felt like I was on methamphetamine when I tried it.

    Creatine hasn't had any mental effects on me.